Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 2:29 PM CDT for Choctaw County, Alabama; Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 2:29 PM CDT (19:29 UTC)
- Expired
- Apr 21, 2006, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 128 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211929 SVRMOB ALC023-MSC153-212015- /O.NEW.KMOB.SV.W.0060.060421T1929Z-060421T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 315 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODWARDS...OR ABOUT OVER WAYNESBORO...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOICE BY 235 PM CDT GRETNA BY 255 PM CDT ISNEY BY 300 PM CDT EVANSBORO BY 310 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3174 8875 3166 8867 3183 8823 3203 8841 $$
2 follow-up statements
000 WWUS54 KMOB 211947 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT FRI APR 21 2006 ALC023-MSC153-212015- /O.CON.KMOB.SV.W.0060.000000T0000Z-060421T2015Z/ CHOCTAW AL-WAYNE MS- 247 PM CDT FRI APR 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR NORTHEASTERN WAYNE AND SOUTHERN CHOCTAW COUNTIES... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRETNA...OR ABOUT 7 MILES NORTHEAST OF WAYNESBORO... MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRETNA BY 255 PM CDT ISNEY BY 305 PM CDT EVANSBORO BY 310 PM CDT PARAGON...WATER VALLEY...6 MILES WEST OF SOUWILPA AND 6 MILES SOUTH OF MELVIN BY 315 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3175 8873 3166 8864 3183 8823 3203 8841 $$
000 WWUS54 KMOB 212013 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT FRI APR 21 2006 ALC023-MSC153-212023- /O.EXP.KMOB.SV.W.0060.000000T0000Z-060421T2015Z/ CHOCTAW AL-WAYNE MS- 313 PM CDT FRI APR 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND SOUTHERN CHOCTAW COUNTIES WILL BE ALLOWED TO EXPIRE AT 315 PM CDT... A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3175 8873 3166 8864 3183 8823 3203 8841 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:45 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 21, 1:45 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI APR 21 2006 .UPDATE...HAVE UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 9 PM CDT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS OVER THE NEXT SEVERAL HOURS IN AND NEAR THE WATCH. /10 NOTE...THE KMOB WSR-88D HAS BEEN RETURNED TO SERVICE. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && /10
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 2:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT FRI APR 21 2006 MSZ075-078-079-211945- GEORGE-STONE-PERRY- INCLUDING THE CITIES OF...WIGGINS... 205 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE AND PERRY COUNTIES... AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 9 MILES WEST OF WIGGINS TO 3 MILES SOUTHEAST OF WLOX TV STATION TOWER...AND MOVING NORTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WIGGINS...WHITES CROSSING...BEATRICE...RAMSEY SPRINGS...JANICE AND BENNDALE THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 2:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT FRI APR 21 2006 ALZ051-MSZ067-212015- CHOCTAW-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 220 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED NORTHWEST OF WAYNESBORO AND MOVING NORTHEAST... AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF WOODWARDS...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOICE...HIWANNEE...GRETNA AND ISNEY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Apr 21, 1:42 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 33 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Apr 21, 3:36 PM CDT | Severe Thunderstorm Warning | MOB | George | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.